Alert archive / Kentucky / Frost Advisories in 2011

Frost Advisory 4, NWS Jackson, KY

October 21, 201133 counties in Kentucky

NWS Jackson, KY issued this frost advisory at Oct 21, 2011, 4:35 AM EDT for 33 counties in Kentucky. It took effect at Oct 21, 2011, 11:00 PM EDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Oct 21, 2011, 4:35 AM EDT (08:35 UTC)
In effect from
Oct 21, 2011, 11:00 PM EDT
Expired
Oct 22, 2011, 8:57 AM EDT
In force
10 hr
Issued by
NWS Jackson, KY
All 33 counties

Bath County, KY, Bell County, KY, Breathitt County, KY, Clay County, KY, Elliott County, KY, Estill County, KY, Fleming County, KY, Floyd County, KY, Harlan County, KY, Jackson County, KY, Johnson County, KY, Knott County, KY, Knox County, KY, Laurel County, KY, Lee County, KY, Leslie County, KY, Letcher County, KY, Magoffin County, KY, Martin County, KY, McCreary County, KY, Menifee County, KY, Montgomery County, KY, Morgan County, KY, Owsley County, KY, Perry County, KY, Pike County, KY, Powell County, KY, Pulaski County, KY, Rockcastle County, KY, Rowan County, KY, Wayne County, KY, Whitley County, KY, Wolfe County, KY

The radar

The Jackson,KY radar (KJKL), 26 km from the middle of the area, began a volume at 08:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 8.6 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2011-10-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2011-10-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 269 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
486 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
269 m²/s²
0-3 km storm-relative helicity
305 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

809 
WWUS73 KJKL 210836
NPWJKL

URGENT - WEATHER MESSAGE...RESENT
NATIONAL WEATHER SERVICE JACKSON KY
435 AM EDT FRI OCT 21 2011

...FROST EXPECTED IN MANY AREAS TONIGHT...

.CLEARING SKIES WITH LIGHT WINDS AND A CONTINUED CHILLY AIR MASS IN
PLACE WILL ALLOW FROST TO DEVELOP IN MANY LOCATIONS TONIGHT...WITH
THE FROST BEING MOST PREVALENT IN VALLEYS.

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-212215-
/O.NEW.KJKL.FR.Y.0004.111022T0300Z-111022T1300Z/
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...
MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO...
WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...
MIDDLESBORO...PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...
PAINTSVILLE...CAMPTON...SALYERSVILLE...PRESTONSBURG...
BEATTYVILLE...JACKSON...HINDMAN...BOONEVILLE...HAZARD...
MANCHESTER...HYDEN...WHITESBURG...INEZ...PIKEVILLE
435 AM EDT FRI OCT 21 2011

...FROST ADVISORY IN EFFECT FROM 11 PM TONIGHT TO 9 AM EDT
SATURDAY...

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 11 PM TONIGHT TO 9 AM EDT
SATURDAY. 

* FROST IS EXPECTED TO DEVELOP IN MOST LOCATIONS AFTER 11 PM
  TONIGHT...AND LAST UNTIL AROUND 9 AM ON SATURDAY. IT WILL BE MOST
  PREVALENT IN VALLEYS...AND MORE SCATTERED IN NATURE ON RIDGES.

* TEMPERATURES WILL BOTTOM OUT AROUND 30 DEGREES IN VALLEYS...AND IN
  THE LOWER 30S OVER OPEN TERRAIN. RIDGES WILL REMAIN A BIT
  WARMER...WITH LOWS OF 34 TO 39.

* PEOPLE WITH OUTDOOR PLANTS SENSITIVE TO FROST SHOULD TAKE STEPS TO
  PROTECT THEM IF THEY WISH FOR THEM TO SURVIVE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

HAL
4 follow-up statements
352 
WWUS73 KJKL 211932 AAA
NPWJKL

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE JACKSON KY
332 PM EDT FRI OCT 21 2011

...FROST EXPECTED IN MANY AREAS TONIGHT...

.CLEARING SKIES WITH LIGHT WINDS AND A CONTINUED CHILLY AIR MASS
IN PLACE WILL ALLOW FROST TO DEVELOP IN MANY LOCATIONS TONIGHT...
WITH THE FROST BEING MOST PREVALENT IN VALLEYS.

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-220345-
/O.CON.KJKL.FR.Y.0004.111022T0300Z-111022T1300Z/
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...
MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO...
WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...
MIDDLESBORO...PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...
PAINTSVILLE...CAMPTON...SALYERSVILLE...PRESTONSBURG...
BEATTYVILLE...JACKSON...HINDMAN...BOONEVILLE...HAZARD...
MANCHESTER...HYDEN...WHITESBURG...INEZ...PIKEVILLE
332 PM EDT FRI OCT 21 2011

...FROST ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO
9 AM EDT SATURDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO
9 AM EDT SATURDAY. 

* FROST IS EXPECTED TO DEVELOP IN MOST LOCATIONS AFTER 11 PM 
  TONIGHT...AND LAST UNTIL AROUND 9 AM ON SATURDAY. IT WILL BE 
  MOST PREVALENT IN VALLEYS...AND MORE SCATTERED IN NATURE ON 
  RIDGES. 

* TEMPERATURES WILL BOTTOM OUT AROUND 30 DEGREES IN VALLEYS...
  AND IN THE LOWER 30S OVER OPEN TERRAIN. RIDGES WILL REMAIN A 
  BIT WARMER...WITH LOWS OF 34 TO 39. 

* PEOPLE WITH OUTDOOR PLANTS SENSITIVE TO FROST SHOULD TAKE 
  STEPS TO PROTECT THEM IF THEY WISH FOR THEM TO SURVIVE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

HAL/AR
663 
WWUS73 KJKL 220240
NPWJKL

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSON KY
1040 PM EDT FRI OCT 21 2011

...FROST IS EXPECTED IN MOST AREAS OVERNIGHT...

.CLEAR SKIES AND LIGHT WINDS WILL BE RESPONSIBLE FOR OVERNIGHT LOWS
FALLING TO AROUND 30 DEGREES...PARTICULARLY IN MOST VALLEY AREAS.
CONSEQUENTLY WIDESPREAD FROST WILL DEVELOP DURING THE OVERNIGHT HOURS
AND LINGER A COUPLE HOURS AFTER SUNRISE SATURDAY. THE FROST WILL BE
MOST PREVALENT IN THE VALLEY LOCATIONS.

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-221300-
/O.CON.KJKL.FR.Y.0004.111022T0300Z-111022T1300Z/
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...
MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO...
WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...
MIDDLESBORO...PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...
PAINTSVILLE...CAMPTON...SALYERSVILLE...PRESTONSBURG...
BEATTYVILLE...JACKSON...HINDMAN...BOONEVILLE...HAZARD...
MANCHESTER...HYDEN...WHITESBURG...INEZ...PIKEVILLE
1040 PM EDT FRI OCT 21 2011

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT SATURDAY...

A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT SATURDAY. 

* FROST IS EXPECTED TO DEVELOP IN MOST LOCATIONS BETWEEN 11 PM
  TONIGHT AND 9 AM SATURDAY. IT WILL BE MOST PREVALENT IN
  VALLEYS...AND MORE PATCHY IN NATURE ALONG THE HIGHER RIDGES.

* TEMPERATURES WILL BOTTOM OUT AROUND 30 DEGREES IN AREA VALLEYS...
  AND IN THE LOWER 30S OVER OPEN TERRAIN. RIDGES WILL REMAIN A BIT
  WARMER...WITH LOWS IN THE MID 30S.

* PEOPLE WITH OUTDOOR PLANTS SENSITIVE TO FROST SHOULD TAKE STEPS TO
  PROTECT THEM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

HAL/AR/RAY
544 
WWUS73 KJKL 220816
NPWJKL

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSON KY
416 AM EDT SAT OCT 22 2011

...FROST EXPECTED THIS MORNING AND AGAIN LATE TONIGHT...

.CLEAR SKIES AND LIGHT WINDS WILL BE RESPONSIBLE FOR MORNING LOWS
FALLING TO AROUND 32 DEGREES...PARTICULARLY IN MOST VALLEY AREAS.
CONSEQUENTLY WIDESPREAD FROST IS EXPECTED THROUGH EARLY THIS
MORNING. THE FROST WILL BE MOST PREVALENT IN THE VALLEY LOCATIONS.
CLEAR SKIES AND LIGHT WINDS ARE EXPECTED AGAIN TONIGHT WITH LOWS ONCE
AGAIN FALLING TO AROUND 32 DEGREES IN THE VALLEYS. THIS WILL PROVIDE
ANOTHER OPPORTUNITY FOR FROST ACROSS MOST VALLEY LOCATIONS.

KYZ052-058>060-068-069-079-080-083>088-104-106>120-221300-
/O.NEW.KJKL.FR.Y.0005.111023T0300Z-111023T1300Z/
/O.CON.KJKL.FR.Y.0004.000000T0000Z-111022T1300Z/
ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-JACKSON-PULASKI-LAUREL-
WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-ELLIOTT-MORGAN-JOHNSON-
WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-OWSLEY-PERRY-CLAY-LESLIE-
LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...MOREHEAD...IRVINE...STANTON...
FRENCHBURG...MOUNT VERNON...MCKEE...SOMERSET...LONDON...
MONTICELLO...WHITLEY CITY...CORBIN...WILLIAMSBURG...
BARBOURVILLE...MIDDLESBORO...PINEVILLE...HARLAN...SANDY HOOK...
WEST LIBERTY...PAINTSVILLE...CAMPTON...SALYERSVILLE...
PRESTONSBURG...BEATTYVILLE...JACKSON...HINDMAN...BOONEVILLE...
HAZARD...MANCHESTER...HYDEN...WHITESBURG...INEZ...PIKEVILLE
416 AM EDT SAT OCT 22 2011

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING...
...FROST ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 9 AM EDT
SUNDAY...

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 9 AM EDT
SUNDAY. A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS
MORNING. 

* FROST IS EXPECTED IN MOST LOCATIONS THROUGH 9 AM THIS MORNING. IT
  WILL BE MOST PREVALENT IN VALLEYS...AND MORE PATCHY IN NATURE ALONG
  THE HIGHER RIDGES. AREAS OF FROST WILL REDEVELOP TONIGHT AFTER 11
  PM...AND CONTINUE THROUGH 9 AM SUNDAY MORNING. THE FROST WILL BE
  CONFINED TO VALLEY LOCATIONS.

* TEMPERATURES WILL BOTTOM OUT AROUND 32 DEGREES IN THE VALLEYS THIS
  MORNING. RIDGES WILL REMAIN A BIT WARMER...WITH LOWS IN THE MID
  30S. TEMPERATURES WILL BOTTOM OUT AROUND 32 DEGREES IN THE VALLEYS
  AGAIN TONIGHT...WHILE RIDGES WILL REMAIN AROUND 40 DEGREES.

* PEOPLE WITH OUTDOOR PLANTS SENSITIVE TO FROST SHOULD TAKE 
  STEPS TO PROTECT THEM. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

KYZ044-050-051-221300-
/O.CON.KJKL.FR.Y.0004.000000T0000Z-111022T1300Z/
FLEMING-MONTGOMERY-BATH-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE
416 AM EDT SAT OCT 22 2011

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING...

A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING. 

* FROST IS EXPECTED IN MOST LOCATIONS THROUGH 9 AM THIS MORNING.

* TEMPERATURES WILL BOTTOM OUT AROUND 32 DEGREES THIS MORNING.

* PEOPLE WITH OUTDOOR PLANTS SENSITIVE TO FROST SHOULD TAKE 
  STEPS TO PROTECT THEM. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

KAS
494 
WWUS73 KJKL 221257 AAA
NPWJKL

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE JACKSON KY
857 AM EDT SAT OCT 22 2011

...FROST EXPECTED IN THE VALLEYS AGAIN LATE TONIGHT...

.CLEAR SKIES AND LIGHT WINDS ARE EXPECTED AGAIN LATE TONIGHT WITH
LOWS ONCE AGAIN FALLING TO AROUND 32 DEGREES IN THE VALLEYS. THIS
WILL PROVIDE ANOTHER OPPORTUNITY FOR FROST ACROSS MOST VALLEY
LOCATIONS.

KYZ052-058>060-068-069-079-080-083>088-104-106>120-222100-
/O.CAN.KJKL.FR.Y.0004.000000T0000Z-111022T1300Z/
/O.CON.KJKL.FR.Y.0005.111023T0300Z-111023T1300Z/
ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-JACKSON-PULASKI-LAUREL-
WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-ELLIOTT-MORGAN-JOHNSON-
WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-OWSLEY-PERRY-CLAY-LESLIE-
LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...MOREHEAD...IRVINE...STANTON...
FRENCHBURG...MOUNT VERNON...MCKEE...SOMERSET...LONDON...
MONTICELLO...WHITLEY CITY...CORBIN...WILLIAMSBURG...
BARBOURVILLE...MIDDLESBORO...PINEVILLE...HARLAN...SANDY HOOK...
WEST LIBERTY...PAINTSVILLE...CAMPTON...SALYERSVILLE...
PRESTONSBURG...BEATTYVILLE...JACKSON...HINDMAN...BOONEVILLE...
HAZARD...MANCHESTER...HYDEN...WHITESBURG...INEZ...PIKEVILLE
857 AM EDT SAT OCT 22 2011

...FROST ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO
9 AM EDT SUNDAY...
...THE FROST ADVISORY FOR THIS MORNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN JACKSON HAS CANCELLED THE FROST
ADVISORY FOR THIS MORNING. A SECOND FROST ADVISORY REMAINS IN EFFECT
FROM 11 PM THIS EVENING TO 9 AM EDT SUNDAY.

* AREAS OF FROST WILL REDEVELOP TONIGHT AFTER 11 PM...AND CONTINUE
  THROUGH 9 AM SUNDAY MORNING. THE FROST WILL BE CONFINED TO VALLEY
  LOCATIONS.

* TEMPERATURES WILL BOTTOM OUT AROUND 32 DEGREES IN THE VALLEYS
  AGAIN TONIGHT...WHILE RIDGES WILL REMAIN AROUND 40 DEGREES.

* PEOPLE WITH OUTDOOR PLANTS SENSITIVE TO FROST SHOULD TAKE 
  STEPS TO PROTECT THEM. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

KYZ044-050-051-221400-
/O.CAN.KJKL.FR.Y.0004.000000T0000Z-111022T1300Z/
FLEMING-MONTGOMERY-BATH-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE
857 AM EDT SAT OCT 22 2011

...FROST ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN JACKSON HAS CANCELLED THE FROST
ADVISORY. 

WITH THE MORNING SUN HAVING MELTED OFF MOST OR ALL OF ANY REMAINING
FROST THE FROST ADVISORY FOR THIS MORNING HAS BEEN CANCELLED.

$$

KAS/AR

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this frost advisory went out at Oct 21, 2:30 AM EDT, 2 hours 5 minutes earlier.

Area forecast discussion, Oct 21, 2:30 AM EDT, 2 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
230 AM EDT FRI OCT 21 2011

.SHORT TERM.../TODAY THROUGH SATURDAY NIGHT/

PRECIP ENDED BUT CLOUDS PERSISTED OVER THE FORECAST AREA DURING THE
NIGHT. HOWEVER...CLEARING WAS PROGRESSING EAST THROUGH THE STATE. AS
THE LARGE LOW PRESSURE SYSTEM PULLS OUT TO THE NE...COLD AIR
ADVECTION WILL EASE AND LOW LEVEL FLOW WILL GO FROM CYCLONIC TO
ANTICYCLONIC...WITH BOTH FACTORS WORKING TO ALLOW CLOUDS TO BREAK UP
ACROSS THE AREA TODAY.

HIGH PRESSURE WILL MOVE IN TONIGHT...KEEPING SKIES CLEAR AND LETTING
WIND DROP TO NEAR CALM. WITH A CHILLY AIR MASS IN PLACE...THIS WILL
PROVIDE FAVORABLE CONDITIONS FOR FROST...ESPECIALLY IN VALLEYS...AND
A FROST ADVISORY WILL BE USED. A HANDFUL OF THE COLDEST VALLEYS MAY
FALL INTO THE 20S...BUT DO NOT THINK IT WILL BE WIDESPREAD ENOUGH TO
WARRANT A FREEZE WARNING...WHICH WE RESERVE FOR WIDESPREAD TEMPS
BELOW 30. HOWEVER...DAY SHIFT WILL NEED TO EVALUATE THIS AGAIN.

A SURFACE HIGH PRESSURE RIDGE SHOULD REMAIN OVER THE AREA ON
SATURDAY...WITH MAINLY SUNNY SKIES. THIS WILL ALLOW FOR A STRONG
REBOUND IN TEMPS. HOWEVER...WITH A DRY AIR MASS STILL IN
PLACE...ALONG WITH LIGHT WINDS AND MOSTLY CLEAR SKIES...VALLEYS WILL
DECOUPLE ON SATURDAY NIGHT AND SEE TEMPS PLUMMET...LIKELY RESULTING
IN MORE FROST. WEAK WARM AIR ADVECTION WILL LIKELY BRING SLIGHTLY
WARMER TEMPS OUTSIDE OF VALLEYS ON SATURDAY NIGHT AS COMPARED TO
TONIGHT.

.LONG TERM.../SUNDAY THROUGH THURSDAY/...UPDATED

MODELS ARE ACTUALLY SHOWING MUCH MORE DISAGREEMENT WITH A RELATIVELY
WEAK WAVE PASSING BY TO OUR NORTH SUNDAY NIGHT...WHILE THEY ARE IN
DECENT AGREEMENT LATER NEXT WEEK WITH A PROGRESSIVE TROUGH WHICH
WILL PUSH ACROSS THE EASTERN US.

AS FAR AS THE SUNDAY NIGHT SYSTEM GOES...THE FORCING WITH THE
SHORTWAVE JUST SKIRTS US TO THE NORTH. THE WAVE IS VERY SUBTLE AT
BEST THIS FAR SOUTH AND REALLY DOES NOT LOOK LIKE MUCH IN THE WAY OF
PRECIPITATION FOR US. HOWEVER...IT IS NOT IMPOSSIBLE THAT WE MAY
SQUEEZE OUT A ROGUE SHOWER OR TWO...SO HAVE LEFT SOME ISOLATED POPS
IN THE FORECAST FOR SUNDAY NIGHT.

THEN...HIGH PRESSURE WILL SLOWLY PUSH EAST ACROSS THE SOUTHERN
STATES EARLY NEXT...WHICH WILL BRING MODERATING
TEMPERATURES...ESPECIALLY BY TUESDAY AND WEDNESDAY AS RETURN FLOW
KICKS IN ACROSS THE AREA. HIGHS BY TUESDAY AND WEDNESDAY WILL RETURN
TO AROUND 70.

AS FOR THE SYSTEM LATER IN THE WEEK...VERY GOOD DYNAMICS ASSOCIATED
WITH THIS SYSTEM AS THE TROUGH CONTINUES TO DIG AND STRENGTHEN AS IT
MOVES ACROSS THE OHIO AND TENNESSEE VALLEYS. GIVEN THE DECENT MODEL
AGREEMENT...POPS HAVE BEEN BUMPED UP TO LIKELY FROM WEDNESDAY NIGHT
INTO THURSDAY MORNING. TOTAL TOTALS ARE MARGINAL DURING THIS
PERIOD...BUT CANNOT RULE OUT SOME ISOLATED THUNDERSTORMS INTO EARLY
THURSDAY MORNING.  BAROCLINIC ZONE TIGHTENS UP QUITE A BIT WITH THIS
MID TO LATE WEEK SYSTEM...SO AS THE SYSTEM DEPARTS...IT LOOKS LIKE A
MUCH COLDER END TO THE WEEK WITH TEMPERATURES RETURNING TO BELOW
NORMAL.

&&

.AVIATION.../06Z TO 06Z/

MAINLY VFR WITH LIGHT WINDS IS EXPECTED THROUGH THE PERIOD. AN
EXCEPTION MAY BE SOME LOCALIZED IFR OR WORSE DUE TO FOG IN THE
DEEPEST VALLEYS OVER THE SW HALF OF THE FORECAST AREA IF CLOUDS THIN
OUT ENOUGH BEFORE SUNRISE. IT WOULD BE SHORT-LIVED...WITH VFR
RETURNING BY AROUND 14Z.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
FROST ADVISORY FROM 11 PM THIS EVENING TO 9 AM EDT SATURDAY FOR
KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120.

&&

SHORT TERM...HAL
LONG TERM...KAS
AVIATION...HAL
Hazardous weather outlook, Oct 21, 3:44 AM EDT, 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
344 AM EDT FRI OCT 21 2011

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-221100-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...
MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO...
WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO...
PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...PAINTSVILLE...
CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON...
HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG...
INEZ...PIKEVILLE
344 AM EDT FRI OCT 21 2011

...FROST ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 9 AM EDT
SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

FROST IS EXPECTED OVER MUCH OF THE AREA LATE TONIGHT. IT WILL BE
MOST PREVALENT IN VALLEYS...AND MORE SCATTERED IN NATURE ON RIDGES.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

FROST IS EXPECTED OVER MUCH OF THE AREA EARLY SATURDAY. IT WILL BE
MOST PREVALENT IN VALLEYS...AND MORE SCATTERED IN NATURE ON RIDGES.
FROST IS EXPECTED IN SOME AREAS AGAIN ON SATURDAY NIGHT INTO SUNDAY
MORNING.

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS AT TIMES FROM TUESDAY NIGHT
INTO THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

HAL

Nearby

Frost Advisories in Kentucky, 2011Every frost advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.